Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Had non hormone coil fitted after delivery. Started getting abdominal pain. What is going on?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 212 Questions
Hi, iv just had a baby 7months ago and had a non hormone coil fitted 4months ago. Iv had two coils previously and had them for a while then my body rejected them! I fall pregnant really easily, iv become pregnant on the pill and the injection but only had one baby as I have miscarried a number of time! For the last two weeks iv started to get bad abdominal pain and for the last week has got worse, I'm also feeling sick alot of the time! As of today the pain has become alot worse! I also cannot feel the coil strings only something a bit hard! I live in England but Im currently in south Africa so was going to book an appointment when I got home but I'm not home for another two weeks and the pain has got so bad can you spread some light on what is going on
Posted Wed, 5 Dec 2012 in Abdominal Pain
Answered by Dr. Stephen Christensen 2 hours later
Hello. I'm Dr. Christensen. I'm sorry you're uncomfortable.

Unfortunately, it sounds like your IUD (coil) may have migrated upward into your uterus, where it has either embedded in the uterine wall or possibly even perforated the wall.

The fact that you can't feel the coil's strings suggests this could be the problem, rather than an inflammatory reaction to the copper in the coil.

This is a situation that warrants urgent evaluation; it should not be delayed for two weeks until you return home. I suggest you seek immediate medical attention. If your coil has become embedded (or if it has perforated the uterine wall), surgery may be required to remove it.

I hope that provides some guidance, and I hope things go well. I will be available if you have additional questions, but I strongly suggest you see a physician as soon as possible.

Good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor